Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 36, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 4, 2012, 3:44 AM CDT for 5 parishes in Louisiana. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2012, 3:44 AM CDT (08:44 UTC)
- Expired
- Apr 4, 2012, 4:13 AM CDT
- In force
- 29 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Acadia Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 131 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 3:47 AM CDT | HAIL 1 | Parks, LA | PUBLIC REPORTS VIA FACEBOOK QUARTER SIZE HAIL NEAR PARKS |
| Apr 4, 3:48 AM CDT | HAIL 0.75 | Maurice, LA | VERMILLION SHERIFFS OFFICE REPORTS PENNY SIZE HAIL NEAR MAURICE. |
| Apr 4, 3:55 AM CDT | HAIL 0.5 | Lafayette, LA | PUBLIC REPORTS VIA FACEBOOK DIME SIZE HAIL NEAR LAFAYETTE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 9:48 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3354 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
500
WUUS54 KLCH 040844
SVRLCH
LAC001-055-097-099-113-040930-
/O.NEW.KLCH.SV.W.0036.120404T0844Z-120404T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
344 AM CDT WED APR 4 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...LEONVILLE...ARNAUDVILLE...
LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...SCOTT...LAFAYETTE...CARENCRO...
NORTHWESTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES BREAUX BRIDGE...
EAST CENTRAL ACADIA PARISH IN SOUTHWEST LOUISIANA...
NORTHEASTERN VERMILION PARISH IN SOUTHWEST LOUISIANA...
* UNTIL 430 AM CDT
* AT 343 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL....7
MILES SOUTHWEST OF SCOTT...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SCOTT BY 350 AM CDT...
LAFAYETTE AND BROUSSARD BY 355 AM CDT...
CARENCRO AND CANKTON BY 400 AM CDT...
GRAND COTEAU AND SUNSET BY 410 AM CDT...
BREAUX BRIDGE BY 415 AM CDT...
CECILIA AND ARNAUDVILLE BY 420 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
THIS STORM WILL PRODUCE DAMAGING HAIL...CAPABLE OF CAUSING EXTENSIVE
PROPERTY DAMAGE AND SERIOUS INJURY. TAKE COVER NOW AND AVOID WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
PLEASE REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3006 9215 3020 9228 3062 9186 3034 9161
3031 9162 3029 9160 3028 9160
TIME...MOT...LOC 0843Z 233DEG 26KT 3019 9213
$$
251 follow-up statement
929
WWUS54 KLCH 040913
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
413 AM CDT WED APR 4 2012
LAC001-055-097-099-113-040922-
/O.CAN.KLCH.SV.W.0036.000000T0000Z-120404T0930Z/
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-VERMILION LA-ST. MARTIN LA-
413 AM CDT WED APR 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. MARTIN...
NORTHEASTERN VERMILION...EAST CENTRAL ACADIA...LAFAYETTE AND
SOUTHEASTERN ST. LANDRY PARISHES IS CANCELLED...
AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
THAT THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING
EARLIER HAS MOVED OUT OF THE WARNED AREA...THUS THE WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3006 9215 3020 9228 3062 9186 3034 9161
3031 9162 3029 9160 3028 9160
TIME...MOT...LOC 0912Z 233DEG 26KT 3032 9194
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 11:51 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Apr 3, 11:51 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1151 PM CDT TUE APR 3 2012 .AVIATION...A BAND OF SHOWERS AND THUNDERSTORMS WILL BE MOVING INTO THE AEX TERMINAL OVER THE NEXT COUPLE OF HOURS FROM THE NORTH. WILL START OUT WITH PREDOMINANT MVFR CONDITIONS AND UPDATE AS NEEDED. VFR BY WEDNESDAY AFTERNOON. TERMINALS CLOSER TO THE COAST WILL SEE LATER ARRIVAL OF THE TSTMS BUT WITH IFR CONDITIONS IN THE BETTER MOISTURE FIELDS. EXPECTING ARA AND LFT TO SEE THESE TSTMS APPROACH BY DAYBREAK. SHOULD BE WEAKENING BY THEN SO WILL GO WITH MVFR. SWEENEY && .PREV DISCUSSION... /ISSUED 929 PM CDT TUE APR 3 2012/ UPDATE...LARGE MCS OVER SE OK/NE TX AND ARKLATX REGION WILL BE THE MAIN WEATHER MAKER TONIGHT. CONVECTIVE LINE IS NOW MOVING THROUGH EAST TEXAS AND SHOULD APPROACH LCH CWA LATER TONIGHT. OUTFLOW FROM COMPLEX IS ALREADY AIDED IN DEVELOPMENT OF SHOWERS AND STORMS OVER ACADIANA. MOST OF THIS ACTIVITY SHOULD DIMINISH LATER THIS EVENING. CAN'T TOTALLY RULE OUT SEVERE WEATHER THREAT FOR LATE TONIGHT SO WILL KEEP GRIDS ALONE FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... KLCH 70 83 62 84 62 / 60 60 10 10 10 KBPT 70 81 63 84 61 / 60 50 10 10 10 KAEX 67 83 59 82 58 / 60 60 10 10 10 KLFT 69 85 65 84 62 / 40 60 30 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 3, 10:29 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 1029 PM CDT TUE APR 3 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 050330- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 1029 PM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE TEXAS LAKES REGION AND CENTRAL LOUISIANA MAINLY AFTER MIDNIGHT. A FEW OF THESE STORMS OVER THESE AREAS MAY REACH SEVERE LIMITS WITH LARGE HAIL BEING THE PRIMARY THREAT. ISOLATED AREAS OF WIND DAMAGE WILL ALSO BE POSSIBLE. FURTHER SOUTH AND EAST...SEVERE WEATHER IS NOT ANTICIPATED ALTHOUGH THE CHANCE FOR SHOWERS AND THUNDERSTORM ACTIVITY WILL INCREASE THROUGHOUT THE NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED WEDNESDAY AND WEDNESDAY NIGHT AS A STRONG UPPER LEVEL LOW DRAWS CLOSER TO THE REGION. MODERATE TO STRONG INSTABILITY AND ADEQUATE WIND SHEAR WILL RESULT IN A CHANCE FOR SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. ACTIVITY MAY LINGER INTO EARLY THURSDAY BEFORE COMING TO AN END AS DRIER AIR FILTERS IN FROM THE WEST. A WEAK COOL FRONT IS FORECAST TO MOVE THROUGH THE AREA LATE THURSDAY NIGHT INTO EARLY FRIDAY...RESULTING IN PLEASANT WEATHER THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL BE REQUIRED LATE TONIGHT AND WEDNESDAY. GMZ430-432-435-450-452-455-470-472-475-050330- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1029 PM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT. AT THIS TIME...THE PROBABILITY OF SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED WEDNESDAY AND WEDNESDAY NIGHT AS A STRONG UPPER LEVEL LOW DRAWS CLOSER TO THE REGION. MODERATE TO STRONG INSTABILITY AND ADEQUATE WIND SHEAR WILL RESULT IN A CHANCE FOR SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT...POTTER ACTIVATION MAY BE REQUIRED ON WEDNESDAY.
In the hours before
Special weather statement, Apr 3, 11:14 PM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1114 PM CDT TUE APR 3 2012
LAZ027>029-TXZ180-259-260-040615-
NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-RAPIDES LA-VERNON LA-
AVOYELLES LA-
1114 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND TYLER
COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...VERNON AND
AVOYELLES PARISHES UNTIL 115 AM CDT...
AT 1101 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 89 MILES NORTH OF
BALL TO 35 MILES NORTH OF HORNBECK TO 64 MILES NORTH OF ROCKLAND TO
48 MILES NORTHWEST OF CHESTER...MOVING SOUTHEAST AT 25 MPH.
AT 1101 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 84 MILES
NORTHWEST OF VIDALIA TO 41 MILES NORTH OF ANACOCO TO 37 MILES NORTH
OF LUFKIN TO 31 MILES WEST OF DIBOLL...MOVING SOUTHEAST AT 25 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
KURTHWOOD BY 1250 AM...
HORNBECK BY 1255 AM...
HUTTON BY 100 AM...
LENA AND FLATWOODS BY 105 AM...
CHESTER BY 110 AM...
CLIFTON...SLAGLE...BOYCE AND ROCKLAND BY 115 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND PEA
TO NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL
THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM WEDNESDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3150 9268 3146 9270 3140 9266 3148 9219
3139 9212 3092 9275 3087 9390 3061 9457
3101 9467 3106 9457 3104 9445 3116 9392
3117 9358 3128 9354 3128 9345 3137 9339
3135 9295 3152 9273
SWEENEY, PATRICKSpecial weather statement, Apr 3, 11:22 PM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1122 PM CDT TUE APR 3 2012
LAZ027>029-TXZ180-259-260-040615-
NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-RAPIDES LA-VERNON LA-
AVOYELLES LA-
1122 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND TYLER
COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...VERNON AND
AVOYELLES PARISHES UNTIL 115 AM CDT...
AT 1101 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE NORTH OF JASPER, NEWTON, LEESVILLE
AND ALEXNDRIA...MOVING SOUTHEAST AT 25 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...JASPER, NEWTON, LEESVILLE, AND ALEXANDRIA.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 25 MPH. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3150 9268 3146 9270 3140 9266 3148 9219
3139 9212 3092 9275 3087 9390 3061 9456
3064 9458 3101 9467 3106 9457 3104 9445
3116 9392 3117 9358 3128 9354 3128 9345
3137 9339 3135 9295 3152 9273
SWEENEYSpecial weather statement, Apr 4, 2:14 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
214 AM CDT WED APR 4 2012
LAZ030>033-041>045-TXZ216-259>262-040745-
NORTHERN JASPER TX-NORTHERN NEWTON TX-ST. LANDRY LA-LAFAYETTE LA-
EVANGELINE LA-BEAUREGARD LA-ALLEN LA-ACADIA LA-CALCASIEU LA-ORANGE TX-
JEFFERSON DAVIS LA-UPPER ST. MARTIN LA-SOUTHERN JASPER TX-
SOUTHERN NEWTON TX-
214 AM CDT WED APR 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND ORANGE
COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
EVANGELINE...BEAUREGARD...ALLEN...ACADIA...CALCASIEU...JEFFERSON
DAVIS AND ST. MARTIN PARISHES UNTIL 245 AM CDT...
AT 211 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES
EAST OF MELVILLE TO 2 MILES SOUTHWEST OF ELTON TO 5 MILES SOUTHWEST
OF OLD SALEM...MOVING SOUTH AT 25 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
SWORDS...SAVOY...WRIGHTS SETTLEMENT AND TOPSY BY 220 AM...
BULLER...DEVILS POCKET...PORT BARRE AND OPELOUSAS BY 225 AM...
PINE ISLAND AND GILLIS BY 230 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND PEA
TO NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL
THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM WEDNESDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3015 9267 3020 9388 3058 9396 3053 9274
3076 9175 3074 9175 3071 9173 3056 9175
3052 9173 3051 9173 3050 9170 3045 9164
3039 9162
25Local storm report, Apr 4, 2:22 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
222 AM CDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 AM HAIL DE QUINCY 30.45N 93.44W
04/04/2012 E1.00 INCH CALCASIEU LA PUBLIC
KPLC TV RELAYED A PUBLIC FACEBOOK REPORT OF QUARTER SIZE
HAIL NEAR DEQUINCY.
&&
DJONESSpecial weather statement, Apr 4, 2:56 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
256 AM CDT WED APR 4 2012
LAZ030>033-041>045-052-053-073-074-TXZ216-260-262-040900-
NORTHERN NEWTON TX-ST. LANDRY LA-LAFAYETTE LA-EVANGELINE LA-
BEAUREGARD LA-ALLEN LA-ACADIA LA-CALCASIEU LA-ORANGE TX-
JEFFERSON DAVIS LA-UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-
SOUTHERN NEWTON TX-WEST CAMERON LA-EAST CAMERON LA-
256 AM CDT WED APR 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND ORANGE COUNTIES...
SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
EVANGELINE...BEAUREGARD...ALLEN...ACADIA...CALCASIEU...JEFFERSON
DAVIS...VERMILION...IBERIA...ST. MARTIN AND CAMERON PARISHES UNTIL
400 AM CDT...
AT 252 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM STARKS TO
MERMENTAU TO KROTZ SPRINGS...MOVING SOUTH AT 15 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
LAKE PELBA...CARENCRO...MOSS BLUFF...EVANGELINE...CECILIA AND MIRE.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND PEA
TO NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL
THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF TWO TO THREE INCHES
IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 2998 9249 3003 9328 3005 9330 3003 9333
3005 9382 3072 9368 3064 9243 3068 9173
3056 9175 3051 9173 3043 9163 3031 9162
3025 9158 3023 9147 3011 9147 3011 9139
3009 9137 3007 9137
25The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:35 PM CDT | Special Weather Statement | LCH | Avoyelles | 55 min |
| Apr 3, 8:59 PM CDT | Special Weather Statement | LCH | Rapides | 61 min |
| Apr 3, 11:14 PM CDT | Special Weather Statement | LCH | Rapides, Vernon | 2 hr |
| Apr 3, 11:22 PM CDT | Special Weather Statement | LCH | Rapides, Vernon | 113 min |
| Apr 4, 12:45 AM CDT | Tornado Warning | LCH | Beauregard, Vernon | 30 min |
| Apr 4, 2:14 AM CDT | Special Weather Statement | LCH | Acadia, Calcasieu, Jefferson Davis, Saint Landry | 31 min |
| Apr 4, 2:56 AM CDT | Special Weather Statement | LCH | Acadia, Allen, Beauregard, Calcasieu, Jefferson Davis, Lafayette and 2 more | 64 min |
| Apr 4, 3:56 AM CDT | Special Weather Statement | LCH | Calcasieu, Cameron, Jefferson Davis, Lafayette, Saint Martin, Vermilion | 64 min |
| Apr 4, 4:19 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Vermilion | 26 min |
| Apr 4, 4:54 AM CDT | Special Weather Statement | LCH | Iberia | 51 min |
| Apr 4, 5:00 AM CDT | Special Weather Statement | LCH | St. Mary | 60 min |
| Apr 4, 8:31 AM CDT | Special Marine Warning | LCH | 59 min | |
| Apr 4, 9:28 AM CDT | Special Marine Warning | LCH | 62 min | |
| Apr 4, 6:59 PM CDT | Special Marine Warning | LCH | 91 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.